Annals of Global Analysis and Geometry

, Volume 43, Issue 2, pp 143–152 | Cite as

Bernstein theorems for complete α-relative extremal hypersurfaces

  • Ruiwei Xu
  • Min Xiong
  • Li ShengEmail author


Let \({y : M \rightarrow \mathbb{R}^{n+1}}\) be a locally strongly convex hypersurface immersion of a smooth, connected manifold into the real affine space \({\mathbb{R}^{n+1}}\), given as graph of a strictly convex function x n+1 = f(x 1, . . . ,x n ) defined on a domain \({\Omega \subset \mathbb{R}^{n}}\). Considering the Li-normalization of the graph of the convex function f, we will prove the Bernstein theorems for relative extremal hypersurfaces with complete α-metrics. As one case of main theorem, we obtain that affine complete maximal surface given by graph is an elliptic paraboloid, which is a special case of Calabi conjecture about affine maximal surfaces.


Bernstein theorem Relative extremal hypersurfaces Blow-up analysis 

Mathematics Subject Classification (2000)

Primary 53A15 Secondary 35J60 53C40 53C42 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Calabi E.: Improper affine hyperspheres of convex type and a generalization of a theorem by K. Jörgens. Michigan Math. J. 5, 105–126 (1958)MathSciNetzbMATHCrossRefGoogle Scholar
  2. 2.
    Chen, B.H., Li, A.-M., Sheng, L.: Affine techniques on extremal metrics on toric surface. Preprint, ArXiv: 1008.2607Google Scholar
  3. 3.
    Jia F., Li A.-M.: Interior estimates for solutions of a fourth order nonlinear partial differential equation. Differential Geom. Appl. 25, 433–451 (2007)MathSciNetzbMATHCrossRefGoogle Scholar
  4. 4.
    Jia, F., Li, A.-M.: Complete affine Kähler manifolds. arXiv:1008.2604v2Google Scholar
  5. 5.
    Li A.-M., Jia F.: The Calabi conjecture on affine maximal surfaces. Results Math. 40, 256–272 (2001)MathSciNetGoogle Scholar
  6. 6.
    Li A.-M., Jia F.: A Bernstein property of some fourth order partial differential equations. Results Math. 56, 109–139 (2009)MathSciNetzbMATHCrossRefGoogle Scholar
  7. 7.
    Li A.M., Xu R.W., Simon U., Jia F.: Affine Bernstein problems and Monge-Ampère equations. World Scientific, Singapore (2010)zbMATHCrossRefGoogle Scholar
  8. 8.
    Pogorelov A.V.: The Minkowski Multidimensional Problem. Wiley, New York (1978)zbMATHGoogle Scholar
  9. 9.
    Trudinger N.S., Wang X.-J.: Affine complete locally convex hypersurfaces. Invent. Math. 150, 45–60 (2002)MathSciNetzbMATHCrossRefGoogle Scholar
  10. 10.
    Wu Y.D., Zhao G.S.: Hypersurfaces with Li-normalization and prescribed Gauss-Kronecker curvature. Results Math. 59, 563–576 (2011)MathSciNetzbMATHCrossRefGoogle Scholar
  11. 11.
    Wang B.F., Xu R.W.: The Euclidean complete affine hypersurfaces with negative relative constant affine mean curvature. J. Sichuan Univ. 45, 1001–1006 (2008)zbMATHGoogle Scholar
  12. 12.
    Xiong, M., Sheng, L.: A Bernstein theorem for Abreu equation. Results Math. (in press)Google Scholar
  13. 13.
    Xiong M., Yang B.Y.: Hyperbolic relative hyperspheres with Li-normalization. Results Math. 59, 545–562 (2011)MathSciNetzbMATHCrossRefGoogle Scholar
  14. 14.
    Xu R.W.: Bernstein properties for some relative parabolic affine hyperspheres. Results Math. 52, 409–422 (2008)MathSciNetzbMATHCrossRefGoogle Scholar
  15. 15.
    Xu R.W., Li A.-M., Li X.X.: Euclidean complete α relative extremal hypersurfaces. J. Sichuan Univ. 46, 548–552 (2009)zbMATHGoogle Scholar
  16. 16.
    Yang B., Wang B.: Some variational problem for affine Kähler manifold. J. Sichuan Univ. 45(1), 1–9 (2008)zbMATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media B.V. 2012

Authors and Affiliations

  1. 1.Department of MathematicsHenan Normal UniversityXinxiangPeople’s Republic of China
  2. 2.College of ScienceSouthwest University of Science and TechnologyMianyangPeople’s Republic of China
  3. 3.College of MathematicsSichuan UniversityChengduPeople’s Republic of China

Personalised recommendations